Patient Comments: Cortisone Injection - Experience

Please describe your experience with a Cortisone Injection.

Comment from: Jen, 65-74 Female (Patient) Published: January 14

I have had three sets of cortisone shots for lower back and right leg pain over last two months. They did eliminate stabbing pain but I still walk with a limp and have acute pain. Next week I get another injection which will prove that I need ablation of the nerve endings. I can't stand pain much longer. I went through 4 weeks of physical therapy - no help. The neurosurgeon said I don't need surgery.

Was this comment helpful?Yes
Comment from: Judy, 65-74 Female (Patient) Published: January 10

I had a shot in the top of each of my feet yesterday and it is a miracle! Immediate relief. I can now get back to walking for exercise.

Was this comment helpful?Yes
Comment from: dazieq, 65-74 Female (Patient) Published: January 02

I received a cortisone infusion into my left hip, 13 days ago. I had intense pain in my hip, leg and knee. I went to the hospital 5 days ago, in too much pain. After x-ray, blood test, I was given medication - Lyrica, naproxen and morphine. So far no relief from the pain, and I can't sleep is another result.

Was this comment helpful?Yes
Comment from: SarahJane57, 25-34 Female (Patient) Published: December 30

I have received two different cortisone injection shots in my lower lumbar region. It definitely helped with the pain but I have gained a significant amount of weight and have mood swings. I am very emotional, which is very out of character for me. When will these mood swings and bloating go away!

Was this comment helpful?Yes
Comment from: Jim M, 55-64 Male (Patient) Published: December 16

Cortisone injection 2 weeks ago solved my inflammation issues caused by arthritis and football activity years ago. I am back to walking on a tread mill for cardio and am pleased with the results.

Was this comment helpful?Yes
Comment from: Janbeach, 55-64 (Patient) Published: December 16

I have major hair thinning and my hair is not growing like it used to. I had the steroid shots in both knees at 6 month intervals for a few years now. I also have thinning of the skin on my arms and purple spots when scratched or accidentally hit. I had very thick hair, now it's very thin.

Was this comment helpful?Yes
Comment from: LD, 55-64 Female (Patient) Published: December 13

So far I have had excellent results from my cortisone shot in my knee. My knee was hurting so bad from arthritis that I could barely walk or bend my knee. That pain is now gone.

Was this comment helpful?Yes
Comment from: Peg, 55-64 Female (Patient) Published: December 09

I received numerous cortisone injections in my shoulder for 4 to 5 years. I now have painful swelling of the muscle tissue on top of my shoulder. The swelling intensifies when I'm more active.

Was this comment helpful?Yes
Comment from: Fawnde, 35-44 Female (Patient) Published: November 07

I have cortisone injections every few months for lupus SLE (systemic lupus erythematosus). After several months pass I begin feeling weak and fatigued to a point of nonfunctioning. Needless to say, I desperately need cortisone. It appears that it affects people differently, with a wide range of benefits and bad side effects. For me it's a matter of living a normal life. After this last injection, several weeks ago, I have been having severe body temperature issues. I'm hot and then cold, much like menopause but I'm sure it was the cortisone. I didn't have this issue before the injection and did the day after. My body has quit making cortisone on its own according to blood work and my endocrinologist. I'm going to research how to get my body to make cortisone again so I can try to wean myself off this medication. When I can't get out of bed, cortisone is a life saver.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Side effects Question: What side effects (if any) did you experience with your cortisone injection?
Cortisone Injection - Knee And Hip Question: Share your experience with cortisone injections in your hip or knee

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.